MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1 EQUATOR BLOWERS; SYSTEM, THERMAL REGULATING

SMITHS MEDICAL ASD, INC. LEVEL 1 EQUATOR BLOWERS; SYSTEM, THERMAL REGULATING
Catalog Number SW5-HOSE-7
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Burn(s) (1757); Injury (2348)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacture and expiry information could not be determined with information provided.
 
Event or Problem Description
It was reported that the during an abdominoperineal amputation, the patient sustained burns and blisters (phlyctene) at the arms and chest, following use of the equator warming blanket.The traces of burns had been observed at the removal of the drapes.With the current information available it is not clear whether any treatment was required to preclude permanent impairment of a body function or permanent damage to a body structure.
 
Additional Manufacturer Narrative
One hose from the device was returned for evaluation.Hose was received in used condition and connected to known good test device.Device and hose functioned as intended.Customer complaint was not confirmed.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
LEVEL 1 EQUATOR BLOWERS
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7537127
Report Number3012307300-2018-01633
Device Sequence Number2481879
Product Code DWJ
UDI-Device Identifier50695085000653
UDI-Public50695085000653
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K011907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberSW5-HOSE-7
Device Lot NumberN2070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR